MAUDE Adverse Event Report: ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR

ABBOTT SUSTAIN XL SR; IMPLANTABLE PACEMAKER PULSE GENERATOR
Model Number PM1136
Medical Device Problem Code Pacemaker Found in Back-Up Mode (1440)
Health Effect - Clinical Code Arrhythmia (1721)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a pacemaker upgrade procedure, the patient had a rapid ventricular tachycardia episode.The episode was terminated by external defibrillation.Following the external defibrillation the pacemaker was observed to be in backup mode.The event was resolved by explanting and replacing the pacemaker during the upgrade procedure.The patient was in stable condition.
 
Additional Manufacturer Narrative
The reported event of backup operation was confirmed.Device was received in backup mode which was triggered during the explant procedure consistent with exposing the device to external defibrillation.After re-loading the product code successfully, the device was tested under electrical and mechanical conditions and test results indicated the device exhibited normal functionality with battery voltage above elective replacement level.Longevity assessment was performed, and the device was in the normal range of operation with appropriate remaining longevity.

Brand Name
SUSTAIN XL SR
Common Device Name
IMPLANTABLE PACEMAKER PULSE GENERATOR
Manufacturer (Section D)
ABBOTT
15900 valley view court
sylmar CA 91342
MDR Report Key11562431
Report Number2017865-2021-12629
Device Sequence Number14498911
Product Code NVZ
UDI-Device Identifier05414734504737
UDI-Public05414734504737
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P880086
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Model NumberPM1136
Device Catalogue NumberPM1136
Device Lot Number4556834
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date03/24/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1